Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 25, 2003, 5:19 PM CDT for Bedford County, Cannon County, Coffee County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 5:19 PM CDT (22:19 UTC)
- Expired
- Apr 25, 2003, 6:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Bedford County, TN, Cannon County, TN, Coffee County, TN
The radar
The Northeast Alabama radar (KHTX), 74 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 252219
SVRBNA
TNC003-015-031-252300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT FRI APR 25 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEDFORD COUNTY IN TENNESSEE
SOUTHERN CANNON COUNTY IN TENNESSEE
NORTHERN COFFEE COUNTY IN TENNESSEE
* UNTIL 600 PM CDT
* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF BELL BUCKLE
MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
JUST NORTH OF MANCHESTER AND THROUGH DAVENPORT BY 540 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.
&&
LAT...LON 3537 8635 3533 8644 3538 8662 3571 8662
3565 8649 3565 8642 3561 8639 3567 8634
$$
END/ORCHANIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:09 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 25, 1:09 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 109 PM CDT FRI APR 25 2003 CURRENTLY, CONVECTION HAS BEGUN TO FIRE ACROSS MIDDLE TENNESSEE, WITH A SEVERE THUNDERSTORM WATCH OUT UNTIL 500 PM. DATA FROM THE SPECIAL 18Z SOUNDING ARE AVAILABLE UP TO 400 MB, AND SHOW A LIFTED INDEX OF -4.3, TOTALS INDEX OF 52, AND A K-INDEX OF 31 -- ALL INDICATORS OF A MODERATELY UNSTABLE ENVIRONMENT. AT 17Z, A 998 MB SURFACE LOW WAS CENTERED NEAR UNION CITY, TENNESSEE, WITH A COLD FRONT DROPPING THROUGH WEST TENNESSEE. MAIN LINE OF CONVECTION JUST WEST OF THE TENNESSEE RIVER APPEARS TO BE JUST AHEAD OF THE COLD FRONT, IN THE REGION OF GREATEST INSTABILITY AND SURFACE MOISTURE FLUX CONVERGENCE. LOOKING AHEAD, COLD FRONTAL PASSAGE AT BNA IS EXPECTED BETWEEN 00Z AND 01Z. BY THEN, ONLY SCATTERED SHOWERS SHOULD REMAIN OVER THE METRO AREA, WITH THE MAIN CONVECTION SHIFTING ONTO THE PLATEAU BY EVENING. DUE TO THE CLOSE PROXIMITY OF THE SURFACE LOW TRACK, OCCLUDED MOISTURE SHOULD KEEP US CLOUDY WELL INTO TOMORROW, ALTHOUGH DEEPEST MOISTURE SHOULD PULL OUT OVERNIGHT, LEAVING ONLY ISOLATED SHOWERS ALONG THE PLATEAU BY TOMORROW MORNING. LOOK FOR A PLEASANT SUNDAY THROUGH TUESDAY STRETCH, WITH POST- FRONTAL TEMPERATURES NOT TOO TERRIBLY COOL, AND A NICE WARM-UP WHICH WILL SEND TEMPERATURES TO NEAR 80 BY TUESDAY. THE NEXT SURFACE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS FOR THE WEDNESDAY THROUGH FRIDAY PERIOD. BNA 54/67/48/76/51/79 510001 CSV 52/64/44/73/46/74 720001 .BNA...SEVERE THUNDERSTORM WATCH ALL ZONES UNTIL 500 PM CDT. ROSE
Hazardous weather outlook, Apr 25, 9:00 AM CDT, 8 hours 19 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261030- HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR GRAMMATICAL ERROR NATIONAL WEATHER SERVICE NASHVILLE TN 900 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM TO OUR WEST WILL APPROACH THE MID STATE TODAY, SETTING UP THE POTENTIAL FOR SEVERE WEATHER. THE ENVIRONMENT OVER MIDDLE TENNESSEE IS EXPECTED TO BECOME VERY UNSTABLE AS THE DAY PROGRESSES. WHEN COUPLED WITH THE MODERATE LEVEL OF LOW LEVEL WIND SHEAR, CONDITIONS ARE RIPE FOR WIDESPREAD CONVECTION. SOME OF THE THUNDERSTORMS THAT DO DEVELOP WILL LIKELY CROSS SEVERE THRESHOLDS, WITH THE PRIMARY HAZARDS BEING FREQUENT LIGHTNING, DAMAGING DOWNBURST WINDS, LARGE HAIL, AND EVEN ISOLATED TORNADOES. THE STORM PREDICTION CENTER HAS PLACED ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK FOR SEVERE WEATHER, WITH AN AREA OF MODERATE RISK COVERING THE SOUTHERNMOST COUNTIES OF MIDDLE TENNESSEE. YOU ARE THEREFORE URGED TO REMAIN ALERT TO DEVELOPING WEATHER CONDITIONS AS THE DAY PROGRESSES, AND LISTEN FOR LATER STATEMENTS, AND POSSIBLE WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY FOR ANTICIPATED SEVERE WEATHER. ROSE
In the hours before
Local storm report, Apr 25, 4:14 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0414 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM BRENTWOOD TN 0.75 IN HAIL
04/25/03 WILLIAMSON REPORTED BY AMATEUR RADIO
OPERATOR
0405 PM COLUMBIA TN 1.00 IN HAIL
04/25/03 MAURY REPORTED BY WEATHER
SPOTTER
05Local storm report, Apr 25, 4:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0420 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 5 S NASHVILLE TN 0.75 IN HAIL
04/25/03 DAVIDSON PENNY SIZE HAIL REPORTED
NEAR ANTIOCH BY WEATHER
SPOTTER
05Local storm report, Apr 25, 4:47 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0447 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 3 S MOUNT JULIET TN 0.75 IN HAIL
04/25/03 WILSON REPORTED BY TRAINED
SPOTTER
05Local storm report, Apr 25, 4:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0456 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM 2 NE SMYRNA TN 1.00 IN HAIL
04/25/03 RUTHERFORD REPORTED BY WEATHER
SPOTTER IN LAVERGNE
0450 PM 7 SW LEBANON TN 0.75 IN HAIL
04/25/03 WILSON IN GLADEVILLE. REPORTED BY
WILSON COUNTY EOC
05Local storm report, Apr 25, 5:07 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0507 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM 8 S MURFREESBORO TN 1.00 IN HAIL
04/25/03 RUTHERFORD QUARTER SIZE HAIL IN
CHRISTIANA NEAR HIGHWAY 231
REPORTED BY TRAINED SPOTTER
05Local storm report, Apr 25, 5:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0509 PM CDT FRI APR 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 2 NE SMYRNA TN 0.88 IN HAIL
04/25/03 RUTHERFORD NICKEL SIZE HAIL REPORTED
BY AMATEUR RADIO OPERATOR
IN LAVERGNE
05The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:52 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 38 min |
| Apr 25, 11:00 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 30 min |
| Apr 25, 11:29 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 31 min |
| Apr 25, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 28 min |
| Apr 25, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Apr 25, 3:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 50 min |
| Apr 25, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 65 min |
| Apr 25, 4:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Williamson | 32 min |
| Apr 25, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 49 min |
| Apr 25, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 34 min |
| Apr 25, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 28 min |
| Apr 25, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 46 min |
| Apr 25, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 34 min |
| Apr 25, 5:24 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 51 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Apr 25, 5:48 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Moore | 42 min |
| Apr 25, 5:50 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 40 min |
| Apr 25, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 41 min |
| Apr 25, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 27 min |
| Apr 25, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 50 min |
| Apr 25, 6:40 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 50 min |
| Apr 25, 6:50 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.